Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have sinus problem. Getting cramps and twitching sensation in ear, eyelid. Are they related?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2450 Questions
Hello! I've been getting some light cramping or twitching in my ear, or at least that's what it feels like.. Very strange.. Aside from that, my left eyelid twitches on and off throughout the day.. I do have sinus issues and need to have a balloon sinuplasty due to them, but could all of this be related?
Posted Sat, 11 May 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 2 hours later

Thank you for your query.

1. The twitching or cramping in the ear is most probably a result of Eustachian Tube Dysfunction. Get a Tympanogram (Impedance Audiogram) done. Other possible causes are myoclonus (spasms of the tiny ear muscles) and trigeminal neuralgia. Which ear is it (is it on the same side as the twitching eyelid?) and is the hearing normal?

2. Twitching of the left eyelid (Blepharospasm) is usually harmless and insignificant, especially since your scans are normal. The cause is unknown and there is no treatment.

3. a light headed and off balance feeling is common with sinus problems. Do you have photophobia? Does the ye twitching worsen with speaking or other activity? If so Meige's Syndrome must be ruled out by a Neurologist.

4. If you can share the CT PNS Scan images, I will be able to give you an accurate assessment.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor